Drug Rash Underlying Cause
Drugs may cause rashes as a side effect or due to an allergic reaction. Common drugs include the antihypertensive drug captopril, preservatives in creams and lotions, lanolin, topical antihistamines, topical antibiotics, and topical anesthetics. However, almost any drug can cause a rash.
Common examples of drugs and products that cause dermatitis include:
Continue to Drug Rash Anatomy
- Letko E, Papaliodis DN, Papaliodis GN, Daoud YJ, Ahmed AR, Foster CS. Stevens-Johnson syndrome and toxic epidermal necrolysis: a review of the literature. Ann Allergy Asthma Immunol. 2005 Apr;94(4):419-36. 
- Prendiville J. Stevens-Johnson syndrome and toxic epidermal necrolysis. Adv Dermatol. 2002;18:151-73. 
- Sanchez-Borges M, Capriles-Hulett A, Caballero-Fonseca F. Risk of skin reactions when using ibuprofen-based medicines. Expert Opin Drug Saf. 2005 Sep;4(5):837-48. 
- Wong GA, Shear NH. Adverse drug interactions and reactions in dermatology: current issues of clinical relevance. Dermatol Clin. 2005 Apr;23(2):335-42.